Monday, October 26, 2015


Last week, I had a CT scan of my abdomen area. The results were expected: more spots in my liver but, thankfully, none in my other organs. This is a good thing.

My oncologist was waiting to get started on my liver chemo after I was done with the Dexamethasone (steroids). After I regained some strength.

Then, this weekend happened. Read yesterdays post. My oncologist had to put me back on the steroids, and it seemed to help. My knees did well Saturday to Sunday morning. No pain.

Unfortunately, after 6:00 pm tonight, my knees started to get stiff and swollen. I took Tylenol. Dr. K also gave me a prescription for a more powerful pain killer. It is in the family of drugs that I might or might not be able to take. We discussed this. We will see. I just don't want to have to take it and not be able to go to treatment on Monday.

I'm a bit anxious about my knees. I don't want to be in pain again. I'm praying!

But, the show must go on for my liver! I have to go back on chemo.


Saturday, October 24, 2015

Tears, ER, and Teeth

After 7 long weeks, yesterday was the last day that I was supposed to stop taking Dexamethasone (steroids).

My life - Dexamethasone = more normal life

I couldn't wait.

Then, after dinner, I felt like I was getting a fever. There are two things that I don't usually get: headaches and fevers. My body started to feel warm and achey. My husband was at church with the kids and I had to call him home after it was over.

10:00 pm. That is when it all began. During my Dexamethasone time, I've had a few "arthritic" episodes. They have been centered on my knees to my ankles and towards the end of the week. I would usually wake up in excruciating pain, and it would feel like someone had used at 2 x 4 to crush my knees and left me there. I couldn't stay still nor could I find any type of comfortable position. It was just a waiting game for the Tylenol to set in (usually 1-1 1/2 hours). Just pain. During those times, my heart would remember those with rheumatoid arthritis...

Yesterday, I was going back and forth from a fever. I had to call my oncologist. Thankfully, she was the physician on call! My fever wasn't so high, so we decided to ride it out the night. Usually, cancer patients have to call when they have a fever 100.5 or above because it could mean that it is the sign of some type of infection.

Weirdly, I could feel something in my knees as I talked with her. We talked and hung up. Then, the full force started to hit me in my knees. Why does it always happen like that? My knees started to freeze over and I ordered my husband to give me 3 Tylenol (I have reactions to Vicodin/Morphine so this is usually the pain relief I get). I was in pain and now was just waiting. I also told him to give me a towel to bite on. I bite down with the pain - we live in a townhouse.

Well, I waited and waited. Relief never came. Five hours passed. Another Tylenol and two more Advil. Had to call my oncologist at 3 am again. I ended up going to the ER because I couldn't take it. I was a sweaty mess with a towel in her mouth.

My husband had to literally carry me downstairs. Not fun. They accessed my port at the ER and gave me some type of medicine - relief. I slept for 2 hours. Then, they discharged me.

As soon as I got to the car, I could feel the pain start again. The doctor gave me a prescription for some pain patch, which I argued with my husband to stick on my arm immediately. When I called my oncologist hours later, I had to immediately take it off. Powerful stuff with addictive, powerful side effects.

Have to call my oncologist who was on call all weekend and my brother has to pick up a prescription tomorrow. Apparently, they can't give prescriptions when on call.

Back on the steroids for now. But, I am glad to if it will stop the arthritis.

Can you also pray for my teeth? They have a been a bit achey and some don't look good. A friend said that after her chemo, she had a ton of cavities. I've heard of people who have had chemo and afterwards had to get dentures. Don't want to go there. Have to find a dentist also.

Ok. Have to stop. My eyes are squinting and closing.

Overall, needing prayers!!!

Friday, October 16, 2015

Post Gamma Knife Radiation

It has been three weeks since my Gamma Knife Radiation. I got there at 5:45 AM and must have gotten home at 4 or 5 in the afternoon. I was clamped into that device for most of the day. If you look on my round, stretched, steroid head, you will see how that thing was screwed onto my skull. A3 sometimes, still, can't look at it...

People ask: did it hurt? They do put anesthesia on the tips. It hurt a bit - hey, but I'm a mom. They told my husband to leave the room. I had to squeeze that "little brain, squeezy thing" really hard. The anesthesia kicked in later. Screws in your head. Then, I was fine.

When they were wheeling me to get the MRI, I saw my husband in the waiting room and I lost it. Had to ask one of the physicians to hand me tissue. Isn't that the hardest part? Seeing someone you love see you like that?

Which reminds me, my writing, speaking, proofreading (?), are not... always there. Be patient. Please.

As far as they could see in the scans, they got everything that needed to be taken care of with the MRIs. So thankful! I believe that I have to go back in a few months for another check up... have to ask my husband.

Have seen my oncologist twice to figure out treatment for my liver cancer - had to stop the chemo because of the ER visit. Unfortunately, the tumor markers in my blood have been creeping up. I will have another CT scan next Wednesday at 9:00 AM. This will determine my continued liver cancer treatment. Most likely the chemo + Neulasta shot that I have been receiving since January.

Please keep praying!